Jump to content



Photo

I'm New Here. Any Success Stories Out There?


  • Please log in to reply
8 replies to this topic

#1 4to6offshore

4to6offshore

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 May 2020 - 09:43 AM

Hi - I have been lurking a couple months after googling Cymbalta withdrawal and low and behold a whole forum came up. So I guess I am in right place. I was on fairly low dose for 6 months and then tapered off over about another 2 months. I have not taken any in about 3 months. So here is what i am wondering?

 

  • Can withdrawals be delayed a couple months? I thought I was doing fine after I stopped but now pretty extreme physical pains and emotional swings.
     
  • Anybody been off these for months and doing ok now either with or without other anti-depressant?

Thanks for listening.


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,339 posts
  • LocationKent, UK

Posted 27 May 2020 - 11:08 AM

Hi there and welcome.

 

So you were on a dose for 6 month in total? Nothing before? Did you cross taper from another anti-depressant or was this the first?

 

Now it has been 8 weeks or so and you have started to get seemingly withdrawal symptoms.

 

Yes, this is possible as the brain takes different times to adjust to the changes made by the meds. Granted it is not that likely, but did you have anything akin to what you are having now immediately when you stopped? And can you throw in some more specifics about the physical pain and swings? And what were you prescribed the Cym for initially?

 

IUN


#3 4to6offshore

4to6offshore

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 May 2020 - 11:31 AM

Thanks, glad to be here. Yes, 6 months total mainly for seasonal disorder and joint pains/nerve pains. I had tried Zoloft and Lexapro for the same deal for about same amount of time but was well off them before trying the cymbalta.  I did not have any withdrawal problems with those.

 

My main issue now is foot swelling/pain, headaches, dizziness, electric flashes of light, emotional roller coaster. I went to doc today for blood panel to check off other possibilities and am scheduled for MRI on my foot. I too feel it is unlikely to still causing problems this long out but these feelings are just real new to me.


#4 frog

frog

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 542 posts

Posted 27 May 2020 - 01:36 PM

Hi Welcome!

I have a pretty different story from yours (I think everyone's is pretty personalized which sometimes makes it hard to compare) but I can confirm that any withdrawal side effects from Cymbalta do improve a lot with time, albeit very slowly. 

 

It is pretty bananas that you would only START seeing these effects after several months. The emotional swings are pretty par for the course for Cymbalta withdrawal though. Is the nerve pain you're experiencing similar to what you had when you got put on it? Or is it significantly worse? It could be a rebound effect, which is always more intense than the original problem but should get better. 


#5 Mxpro32

Mxpro32

    Like a Family Member

  • Active Members
  • PipPipPipPipPipPipPip
  • 501 posts

Posted 27 May 2020 - 02:54 PM

It does seem strange it would take that long to kick in. If the feelings and sensations are significantly stronger or different than what you would typically experience, then I would assume it has to be withdrawals. I had withdrawal symptoms throughout my taper, but the most severe emotional symptoms and insomnia kicked in 2 weeks after my last dose. I assume your experience will be less severe and shorter since you were on a low dose for a short period of time, but there's no way to tell. Either way, patience and acceptance will be your friend, as in really try not to force yourself to feel a certain way and accept however it is you are feeling without fighting it. This doesn't mean giving up or resigning yourself to misery. Just don't add additional suffering by overanalyzing your feelings and assigning meaning to them. We're here for you.

#6 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,565 posts
  • LocationMissouri

Posted 27 May 2020 - 03:45 PM

Welcome 4 to 6

 

I have seen a few members who didn't have symptoms until one or 2 months off the Cymbalta but it is rare. The symptoms sure seem like Cymbalta withdrawal though. There are quite a few success stories. Some crossed over to another antidepressant  and then tapered and others weaned slowly and just hung in there. Usually things start to improve after you have been off 6 to 8 months but that can vary,


#7 4to6offshore

4to6offshore

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 May 2020 - 05:13 PM

Thanks for the responses. Very helpful and level headed.I would say the nerve and joint pain is x 10 worse than before I started so it very well may be an injury or other condition not having anything to do with Cymbalta. It's been a long time since I've had this level of pain so that could be causing the emotional situation.


#8 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,565 posts
  • LocationMissouri

Posted 27 May 2020 - 06:22 PM

That is called rebound pain. When coming off Cymbalta which has been taken for fibro, peripheral neuropathy, joint pain... it is typical to experience pain worse than before goin on the medication. It does slowly subside with the other symptoms.


#9 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,339 posts
  • LocationKent, UK

Posted 27 May 2020 - 06:42 PM

Good grief - that's a late shift for you Hat :)

 

So... yes, now that you mention the reasons for it being taken, that will be rebound as Hat said. There are a number of members who have had the same and pulling their hair out thinking that being on the drug was all for nothing.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users